Alert archive / Alabama / Special Marine Warnings in 2003
Special Marine Warning 13, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Feb 21, 2003, 3:55 PM CST. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2003, 3:55 PM CST (21:55 UTC)
- Expired
- Feb 21, 2003, 5:00 PM CST
- In force
- 65 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Feb 21, 2:53 PM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Feb 21, 2:53 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
253 PM CST FRI FEB 21 2003
KEEP THE UMBRELLAS AND RAIN BOOTS HANDY AS IT WILL CONTINUE TO
REMAIN ON THE WET SIDE THROUGH TONIGHT. WATER VAPOR IMAGERY SHOWS
A VIGOROUS UPPER LEVEL STORM SYSTEM ROTATING EASTWARD THROUGH
SOUTHERN TEXAS. WITH THE APPROACH OF THIS FEATURE...SURFACE
PRESSURES WERE LOWERING OVER EASTERN TEXAS ON THE WESTERN TIP OF AN
OLD FRONTAL BOUNDARY THAT WAS RETURNING NORTHWARD UP INTO LOUISIANA.
AS THE LOW INTENSIFIES AS IT TRACKS NORTHEAST INTO ARKANSAS
TONIGHT...QUITE A LARGE COVERAGE OF CONVECTION OCCURRING FROM
SOUTHWEST ALABAMA BACK WEST INTO EASTERN TEXAS...ORGANIZES INTO A
LINE OF THUNDERSTORMS...FORECAST TO MOVE ACROSS THE AREA TONIGHT.
ALTHOUGH PLENTY OF RAIN OCCURRED TODAY WHICH WOULD OFFSET INSTABILITY
FOR THUNDERSTORMS...INTENSIFYING 50-60 KNOT LOW LEVEL SOUTHWESTERLY
JET TONIGHT COULD HELP TO ENERGIZE STORMS TO SEVERE LEVELS
WITH DAMAGING WINDS THE MAIN THREAT. THE STORM PREDICTION CENTER
MAINTAINS A MODERATE RISK OF SEVERE STORMS TONIGHT. ANOTHER CONCERN
IS ADDITIONAL RAINFALL. RADAR STORM TOTAL PRECIPITATION SHOWS MUCH OF
THE WESTERN HALF OF THE FORECAST AREA ALREADY RECEIVING 1 TO ISOLATED
AMOUNTS UP TO 3 INCHES SINCE THIS MORNING. THE NEXT ROUND OF SHOWERS
AND THUNDERSTORMS TONIGHT COULD ADD ANOTHER 1 TO 3 INCHES TO RAIN
SOAKED GROUND. A FLASH FLOOD WATCH WILL BE POSTED FOR THE WESTERN
SECTIONS MAINLY WEST OF I-65..INCLUDING BALDWIN COUNTY TONIGHT. AS
FRONT PASSES THROUGH...WEATHER IMPROVES LATE SATURDAY MORNING...
CONTINUING INTO SUNDAY. ANOTHER FAST MOVING FRONT SWEEPS THROUGH ON
MONDAY...LOOKING TO BRING SOME CLOUDS. TEMPERATURES NOT OVERLY COLD
THIS WEEKEND FOLLOWING SOUTHERN STREAM FRONTAL PASSAGE.
EXTENDED...NEXT CHANCE OF RAIN ENTERS THE PICTURE MID TO LATE WEEK
WITH LOW PRESSURE SYSTEM PASSING ACROSS NATIONS HEARTLAND DRAGGING A
COLD FRONT THROUGH THE DEEP SOUTH.
MARINE...WILL LOOK FOR WINDS TO BECOME SOUTH AND INCREASING
TONIGHT...BECOMING MORE WESTERLY ON SATURDAY IN RESPONSE TO THE
STRONG LOW PRESSURE AREA THAT LIFTS OUT OF THE AREA. SMALL CRAFT
ADVISORIES ALL MARINE ZONES TONIGHT AND SATURDAY.
FIRE...NO CONCERNS.
PRELIM NUMBERS...
MOB BB 057/065 040/065 049 10+20
PNS BB 061/068 043/063 050 10+40
DTS TB 062/067 044/062 053 10+90
GZH BB 058/069 039/064 046 10+30
2R0 BB 056/058 035/064 048 10+00
61A BB 057/065 035/064 046 10+20=
.MS...FLASH FLOOD WATCH TONIGHT MSZ067-075-076-078-079.
.AL...FLASH FLOOD WATCH TONIGHT ALZ051>055-061>064.
SMALL CRAFT ADVISORY IN EFFECT TONIGHT AND SATURDAY GMZ630-650-
670.
.FL...SMALL CRAFT ADVISORY IN EFFECT TONIGHT AND SATURDAY GMZ655-675.Hazardous weather outlook, Feb 21, 2:25 PM CST, 1 hour 30 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-220400- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 225 PM CST FRI FEB 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI... SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...(THIS AFTERNOON AND TONIGHT) SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE FROM WEST TO EAST ACROSS THE AREA THIS AFTERNOON. A FEW OF THESE WILL PRODUCE HEAVY RAIN AND SOME PONDING OF WATER ON AREA ROADS. AN UPPER LEVEL SYSTEM AND SURFACE LOW PRESSURE CENTER WILL MOVE NORTHEAST ACROSS MISSISSIPPI TONIGHT. THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THIS EVENING OVER INLAND SOUTHEAST MISSISSIPPI. THE LINE OF STORMS WILL MOVE INTO SOUTHWEST ALABAMA BETWEEN 9 PM AND MIDNIGHT AND INTO THE WEST FLORIDA PANHANDLE AND ALABAMA COUNTIES TO THE NORTH BETWEEN MIDNIGHT AND 3 AM. THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS...LARGE HAIL AND ISOLATED TORNADOES. A FLASH FLOOD WATCH IS ALSO IN EFFECT TONIGHT FOR INLAND SOUTHEAST MISSISSIPPI AND THE ALABAMA COUNTIES...GENERALLY TO THE WEST OF INTERSTATE 65...INCLUDING BALDWIN COUNTY. AN ADDITIONAL 2 TO 3 INCHES OF RAIN POSSIBLE OVER THE WATCH AREA TONIGHT ON TOP OF THE 1 TO 2 INCHES THAT FELL TODAY. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY) SOME SHOWERS AND THUNDERSTORMS MAY BE ONGOING AT SUNRISE SATURDAY MORNING OVER THE FLORIDA PANHANDLE AND EXTREME SOUTH CENTRAL ALABAMA. THE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...STORM SPOTTERS AND HAM RADIO OPERATORS WILL LIKELY BE REQUIRED THIS EVENING AND TONIGHT.
In the hours before
Special weather statement, Feb 21, 2:20 PM CST, 1 hour 35 minutes before
ALZ061>064-FLZ001-002-212215- THUNDERSTORM ADVISORY NATIONAL WEATHER SERVICE MOBILE AL 220 PM CST FRI FEB 21 2003 ...THUNDERSTORM ADVISORY FOR EXTREME SOUTHWEST ALABAMA AND THE EXTREME WESTERN FLORIDA UNTIL 400 PM... A LINE OF STRONG THUNDERSTORMS WILL MOVE EAST ACROSS SOUTHERN MOBILE COUNTY THROUGH 245 PM...THEN EAST ACROSS MOBILE BAY AND INTO BALDWIN COUNTY ALABAMA BY 300 PM AND INTO ESCAMBIA COUNTY ALABAMA BETWEEN 300 PM AND 400 PM. AT 215 PM...THE LINE OF STRONGER STORMS STRETCHED FROM NEAR CEDAR POINT TO THE EAST END OF DAUPHIN ISLAND. AS THE LINE OF STORMS MOVES EAST AT 20 TO 25 MPH...IT WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO AROUND 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES. UNSECURED SMALL OBJECTS COULD ALSO BE BLOWN AROUND. THE STORMS WILL PRODUCE RAINFALL AMOUNTS OF BETWEEN A HALF INCH TO ONE INCH PER HOUR. OCCASIONAL LIGHTNING STRIKES WILL ALSO BE A POSSIBILITY.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 7:39 AM CST | Severe Thunderstorm Warning | MOB | Mobile, Washington | 51 min |
| Feb 21, 8:38 AM CST | Special Marine Warning | MOB | 67 min | |
| Feb 21, 9:58 AM CST | Special Marine Warning | MOB | 2 hr | |
| Feb 21, 9:58 AM CST | Special Marine Warning | MOB | 2 hr | |
| Feb 21, 12:01 PM CST | Special Marine Warning | MOB | 119 min | |
| Feb 21, 12:01 PM CST | Special Marine Warning | MOB | 119 min | |
| Feb 21, 1:51 PM CST | Special Marine Warning | MOB | 114 min | |
| Feb 21, 1:51 PM CST | Special Marine Warning | MOB | 114 min | |
| Feb 21, 2:44 PM CST | Severe Thunderstorm Warning | MOB | Baldwin | 61 min |
| Feb 21, 3:55 PM CST | Special Marine Warning | MOB | 65 min | |
| Feb 21, 5:26 PM CST | Special Marine Warning | MOB | 64 min | |
| Feb 21, 5:53 PM CST | Special Marine Warning | MOB | 52 min | |
| Feb 21, 6:49 AM CST | Severe Thunderstorm Warning | MOB | Perry, Stone | 26 min |
| Feb 21, 7:09 AM CST | Severe Thunderstorm Warning | MOB | George, Greene | 51 min |
| Feb 21, 7:17 AM CST | Severe Thunderstorm Warning | MOB | Wayne | 43 min |
Nearby
Special Marine Warnings in Alabama, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.